Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 135, NWS Jacksonville, FL

June 21, 2001Brantley County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 21, 2001, 12:57 PM EDT for Brantley County, Georgia. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 21, 2001, 12:57 PM EDT (16:57 UTC)
Expired
Jun 21, 2001, 1:45 PM EDT
In force
48 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Brantley County, GA

The radar

The Jacksonville radar (KJAX), 84 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 1:30 PM EDTThunderstorm WindHickox, GALarge trees were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 984 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
984 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 9:20 AM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jun 21, 9:20 AM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
920 AM EDT THU JUN 21 2001

CURRENTLY...SHOWERS AND TSTMS GETTING AN EARLY START ACROSS N GA
ZONES. THIS IS IN ASSOCIATION WITH A FAIRLY POTENT SHORTWAVE THAT IS
PICKED UP WELL BY THE MESO-ETA. EVIDENCE OF THIS IS CONVECTION AT
SUCH AN EARLY HOUR.

PUBLIC...WILL AMEND ZONES TO INDICATE BETTER POPS IN GA...AS WELL AS
REMOVE AFTN WORDING. ACTIVITY MAY BE SUPPRESSED SOMEWHAT BY NEG VORT
ADVECTION OVER N FL. WILL LIKELY SEE SIMILAR OR LESS ACTIVITY IN FL
TODAY...WITH STORMS FORMING LATER IN THE DAY. IN ADDITION... KJAX
12Z SOUNDING IS DRIER THAN YESTERDAY (1.4 PWAT) AND SLIGHTLY MORE
STABLE. HOWEVER... STORMS THAT DO FORM WILL HAVE A GREATER POTENTIAL
FOR WIND GUSTS AND HAIL (WB ZERO HEIGHT IS JUST BELOW 10K). SLIGHT
INCREASE IN S FLOW ALOFT WILL VERY GRADUALLY INCREASE MOISTURE THRU
THE DAY.

MARINE...WILL INDICATE SEABREEZE CIRCULATION IN CWF. OTHERWISE...
LITTLE CHANGE.

.JAX...
FL...NONE.
GA...NONE.

CARROLL

In the hours before

Special weather statement, Jun 21, 11:14 AM EDT, 1 hour 43 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-212200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT THU JUN 21 2001

A MOIST AND UNSTABLE AIRMASS IN COMBINATION WITH HEATING AND
SEABREEZES WILL ONCE AGAIN LEAD TO SCATTERED THUNDERSTORMS
LATE THIS AFTERNOON AND EVENING. MOST OF THE COVERAGE OF
THE HEAVIER STORMS WILL BE ACROSS THE INLAND AREAS...GENERALLY
WEST OF INTERSTATE 95. A COUPLE OF STORMS MAY BECOME BRIEFLY
SEVERE WITH DAMAGING WINDS THE MAIN THREAT. ALL STORMS WILL BE
CAPABLE OF FREQUENT DEADLY CLOUD TO GROUND LIGHTNING AND LOCALLY
HEAVY RAIN THAT COULD CAUSE TEMPORARY FLOODING OF SOME LOW
LYING AREAS.

DUE TO THE POSSIBILITY OF SOME SEVERE WEATHER...STORM SPOTTERS SHOULD
BE ON THE ALERT FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND
EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLEC WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
Special weather statement, Jun 21, 12:00 PM EDT, 57 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-212200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT THU JUN 21 2001

A MOIST AND UNSTABLE AIRMASS IN COMBINATION WITH HEATING AND
SEABREEZES WILL ONCE AGAIN LEAD TO SCATTERED THUNDERSTORMS
LATE THIS AFTERNOON AND EVENING. MOST OF THE COVERAGE OF
THE HEAVIER STORMS WILL BE ACROSS THE INLAND AREAS...GENERALLY
WEST OF INTERSTATE 95. A COUPLE OF STORMS MAY BECOME BRIEFLY
SEVERE WITH DAMAGING WINDS THE MAIN THREAT. ALL STORMS WILL BE
CAPABLE OF FREQUENT DEADLY CLOUD TO GROUND LIGHTNING AND LOCALLY
HEAVY RAIN THAT COULD CAUSE TEMPORARY FLOODING OF SOME LOW
LYING AREAS.

DUE TO THE POSSIBILITY OF SOME SEVERE WEATHER...STORM SPOTTERS SHOULD
BE ON THE ALERT FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND
EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:13 PM EDTSevere Thunderstorm WarningJAXAlachua32 min
Jun 20, 9:56 PM EDTSevere Thunderstorm WarningJAXBaker34 min
Jun 21, 2:49 PM EDTSevere Thunderstorm WarningJAXAlachua, Marion56 min
Jun 21, 4:29 PM EDTSevere Thunderstorm WarningJAXNassau46 min
Jun 21, 4:53 PM EDTSevere Thunderstorm WarningJAXDuval52 min
Jun 21, 5:01 PM EDTSevere Thunderstorm WarningJAXSaint Johns44 min
Jun 21, 5:13 PM EDTSevere Thunderstorm WarningJAXFlagler47 min
Jun 21, 5:43 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau62 min
Jun 21, 10:43 AM EDTSevere Thunderstorm WarningJAXBacon, Coffee47 min
Jun 21, 4:24 PM EDTSevere Thunderstorm WarningJAXWare36 min
Jun 21, 4:38 PM EDTSevere Thunderstorm WarningJAXCharlton52 min
Jun 21, 5:29 PM EDTSevere Thunderstorm WarningJAXCharlton46 min
Jun 21, 6:10 PM EDTSevere Thunderstorm WarningJAXCamden50 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.